Q. Is there any product to clear perioral dermatitis?

Answered by
Dr. Suvash Sahu
and medically reviewed by iCliniq medical review team.
Published on Jun 04, 2016 and last reviewed on: Oct 12, 2019

Hi doctor,

I am suffering with some skin disease. I am pretty sure it is perioral dermatitis, but it could be something else. I have tried steroid creams, Cetaphil cleanser and Spectro gel. But, nothing has changed and I think it has only made it worse. I have also tried to leave it alone. I cannot afford to see a dermatologist to get proper diagnosis and treatment plan. But, still I would like to get it treated. The most recent thing I have tried was Nelson's Calendula. It is a cream and on the internet many people said it worked and it went away completely. For me, I have not had any luck still. My issue is that, some days it looks less intense and it is getting better and sometimes it just feels like it is never going away. I have attached photos here for your reference. Is there any product I can use to clear this up or at least most of it? Ever since I got this thing on my skin, I cannot go outside. The corners of my mouth are inflamed, but it does not look red. The bottom of my mouth has bumps, it almost looks like pimples and acne scars. I feel I have only got one shot to do this. I am trying to explain as detail as possible. If you can possibly list something I have not used that you think may work I will even appreciate that. I am just taking a shot in the dark here. Please help. Literally any advice on my skin situation would be great.

Dr. Suvash Sahu

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

I have read your concern and understand your problem. I have gone through your photos (attachment removed to protect patient identity).

  • Periorial dermatitis is a common skin problem with itchy or tender small red papules. The papules usually occur around mouth, nose, eyes and occasionally in the genital area.

The Probable causes:

1. Activation of the innate immune (genetically determined) system.
2. Epidermal barrier dysfunction.
3. Altered cutaneous microflora due to the application of multiple medicinal products like topical steroid, steroid inhaler, cosmetics, fluorinated toothpaste.
4. Neglecting to wash the face and hormonal changes.

Differential diagnosis:

1. Steroid rosacea.
2. Perioral dermatitis.

Probable diagnosis:

Perioral dermatitis.

Treatment plan:

1. Taper the topical steroid cream use. Also, stop using other cosmetics and sunscreens.
2. Do not stop the steroid cream suddenly as it may lead to flare up. So, just replace it with less potent cream.
3. After tapering the topical steroids, I suggest liquid or gel sunscreen like suncross soft gel SPF 50+.
4. Also, I would like to suggest capsule Doxycycline 100 mg once daily for four weeks and apply topical 0.03% Tacrolimus once during the night.
5. Do not use soap. Instead, use face wash with warm water to clean the face while the rash is present.

Preventive measures:

Avoidance of topical steroids and occlusive face creams.

Regarding follow up:

Revert back after a month to a dermatologist online.--->https://www.icliniq.com/ask-a-doctor-online/dermatologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can Doxycycline cause bald spots on scalp?

Query: Hello doctor, I was taking Doxycycline for three months. After I got a haircut in third month, I noticed that I had two bald patches (it is not actually bald, they were just super thin with a little bit of hair). I got a haircut again today, and the same problem occurred. I am almost positive that ...  Read Full >>


Dr. Rabia
Dermatologist

Answer: Hi, Welcome to icliniq.com. Doxycycline is Tetracycline antibiotic that can cause photosensitivity and photo-onycolysis (nail dystrophy) but alopecia areata is not linked with this medication. On the other hand, nail problems are common with alopecia areata.  Read Full

What is steroid-induced rosacea?

Query: Hello doctor,I wanted to ask that what is the difference between steroid induced rosacea and normal rosacea?  Read Full >>


Dr. Ashwini V Swamy
Dermatologist

Answer: Hello, Welcome to icliniq.com. A steroid is a medicine used for many dermatological conditions, available in various concentrations and potency. When potent steroids are used on face, it makes the skin thin (atrophy), making it more sensitive. It also makes the tiny blood vessels within the skin ...  Read Full

I have got allergic reaction to Doxycycline. Please help.

Query: Hello doctor, I had an allergic reaction to Doxycycline and broke out with hives and skin rashes. What can I do to clear it up?  Read Full >>


Dr. Syed Shakeel Akthar
Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. The presented photograph is not hives (attachment removed to protect patient identity). It is chronic dermatitis. It has nothing to do with Doxycycline. You need a medium potency Corticosteroid cream like Betamethasone valerate 1 % twice daily for two weeks with an anti...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.